Hi Guys, Sorry I have been quiet for a little while. I have been having some “fun” experiences with the UK medical system and did not want to put myself in too much of a vent mode until I was no longer angry.
After the first appointment at the cardiac department of the local hospital where I explained my fasting / eating protocol the nurse sent an email to my GP recommending that I be prescribed 2 drugs. One to start immediately, the other to start after a couple of weeks.
The second drug is a repurposed drug for diabetics, which works by reducing sugar levels to trigger your body in reducing stored fluid. The information booklet warns to not fast when taking it as that could cause keto acidosis. My GP wasn’t happy that they were trying to put me on two drugs close together without giving the time for the side effects of the first drug to emerge. So between us we agreed I wouldn’t take it, and I send a detailed email to the nurse with links to videos on how fasting controls insulin levels anyway to explain why it was not an appropriate drug for me to take.
The first drug has caused terrible side effects, acid reflux, heart burn, and feeling like I am going to vomit every time I bend over. That made farm work and changeovers in the holiday let fun. I twigged what the cause of the problem was at a social event, take the med with carbs and no nausea. So I played around, testing if not fasting but eating keto with the drug would control the side effects, it reduced the desire to vomit but not the heart burn / indigestion. However, 2 slices of cheese on toast and there was no side effects. with that dose, and less side effects with the second dose of the day.
Its dawning on me that the drugs for a number of conditions including heart failure will be based on treating people who are eating high carb, multiple times a day and how much of an outrider I am going to be.
I stopped taking the medication yesterday morning and am starting to feel better. My next appointment with the cardiac team is on Thursday. Its going to be interesting to see how that goes.